MAUDE Adverse Event Report: BECTON DICKINSON SAFE-T PLUS THORACENTESIS/PARACENTESIS; INTRAVASCULAR CATHETER

BECTON DICKINSON SAFE-T PLUS THORACENTESIS/PARACENTESIS; INTRAVASCULAR CATHETER
Model Number TPT1000SP
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Unknown manufacturer: there are multiple bd locations where this unspecified bd device may have been manufactured.A lot number could not be confirmed for this incident and without this information we are unable to determine where the device was manufactured.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.(b)(4).
 
Event or Problem Description
It was reported that the safe-t plus thoracentesis/paracentesis catheter left in the patient was "too flexible/pliable" after removing the needle, requiring an incision to obtain appropriate drainage.The following information was provided by the initial reporter: "according to their report the catheter that is left in the patient after removing the needle is too flexible/pliable.This causes the physician to have to use 2 sometimes 3 kits to gain appropriate access.It was noted especially when using the product for paracentesis they often have to make an incision to obtain appropriate drainage whereas with prior products no incision was required.This increases the risk for bleeding and leakage.The pressure of the adipose layer occludes the catheter due to its extreme flexibility making the product ineffective for its intent.".

Brand Name
SAFE-T PLUS THORACENTESIS/PARACENTESIS
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
MDR Report Key10253603
Report Number2243072-2020-01035
Device Sequence Number13714664
Product Code FOZ
UDI-Device Identifier10885403108433
UDI-Public10885403108433
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberTPT1000SP
Device Catalogue NumberTPT1000SP
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2020
Initial Report FDA Received Date07/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;